Comment on "On the Lagrangian and Hamiltonian description of the damped linear harmonic oscillator" [J. Math. Phys. 48, 032701 (2007)]

File Description SizeFormat 
JMPsubmissionRev.pdfAccepted version280.29 kBUnknownDownload
Title: Comment on "On the Lagrangian and Hamiltonian description of the damped linear harmonic oscillator" [J. Math. Phys. 48, 032701 (2007)]
Author(s): Bender, CM
Gianfreda, M
Hassanpour, N
Jones, HF
Item Type: Journal Article
Abstract: In a remarkable paper Chandrasekar et al. showed that the (second-order constant-coefficient) classical equation of motion for a damped harmonic oscillator can be derived from a Hamiltonian having one degree of freedom. This paper gives a simple derivation of their result and generalizes it to the case of an nth-order constant-coefficient differential equation.
Publication Date: 15-Aug-2016
Date of Acceptance: 29-Jul-2016
URI: http://hdl.handle.net/10044/1/42217
DOI: https://dx.doi.org/10.1063/1.4960722
ISSN: 1089-7658
Publisher: AIP Publishing
Journal / Book Title: Journal of Mathematical Physics
Volume: 57
Issue: 8
Copyright Statement: © 2016 The Authors. Published by AIP Publishing.
Keywords: Science & Technology
Physical Sciences
Physics, Mathematical
Physics
DIFFERENTIAL-EQUATIONS
HERMITICITY
SYMMETRY
Mathematical Physics
01 Mathematical Sciences
02 Physical Sciences
Publication Status: Published
Article Number: ARTN 084101
Appears in Collections:Physics
Theoretical Physics
Faculty of Natural Sciences



Items in Spiral are protected by copyright, with all rights reserved, unless otherwise indicated.

Creative Commons